Drought, Archer
- When
- October 1, 12:00 AM CST to October 28, 12:00 AM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Severe drought expanded and intensified across western north Texas, reaching extreme drought by mid month. Toward the end of the month, several heavy rain events came through bringing drought levels back down to moderate.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe drought expanded and intensified across western north Texas, reaching extreme drought by mid month. Toward the end of the month, several heavy rain events came through bringing drought levels back down to moderate. This event is a continuation from September.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 5:42 PM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT WED SEP 30 2015 .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS NORTHWEST AND WESTERN OKLAHOMA THIS EVENING AND OVERNIGHT. DEFINITELY NOT OUT OF THE QUESTION TO SEE CONVECTION AFFECT SOME OF THE TAF SITES BEFORE THE 09Z PROB30 MENTIONED... BUT PROBABILITY IS NOT WORTH A TEMPO GROUP BEFORE THEN. MAY SEE SOME MVFR CIGS AGAIN IN THE MORNING... MOST LIKELY IN THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 321 PM CDT WED SEP 30 2015/ DISCUSSION... LOW CLOUDS HAVE ERODED MOST PLACES...AND ONLY SCATTERED MID TO HIGH CLOUDS REMAIN OVER THE WESTERN TWO-THIRDS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. MID CLOUDS SHOULD INCREASE THIS EVENING AND OVERNIGHT ALONG WITH CHANCES FOR WIDELY SCATTERED SHOWERS AND STORMS. BETTER MID-LEVEL WAA IN FAR WESTERN OKLAHOMA AND RETURN FLOW...WILL PROVIDE BETTER CHANCES IN WESTERN OKLAHOMA. CLOUDS AND A FEW SHOWERS MAY LINGER THROUGH THE MORNING ON THURSDAY...OTHERWISE MAINLY DRY CONDITIONS ARE EXPECTED. INCREASING SOUTHERLY FLOW AT LOW LEVELS THURSDAY NIGHT INTO FRIDAY AHEAD OF A TROUGH APPROACHING THE INTERMOUNTAIN REGION...MAY RESULT IN ISOALTED/WIDELY SCATTERED SHOWERS IN WESTERN OKLAHOMA. BETTER RAIN CHANCES ARE EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING AS THE TROUGH LIFTS NORTHEAST. A STRONGER SYSTEM IS FORECAST TO MOVE SOUTH ALONG THE WEST COAST OVER THE WEEKEND WITH SHORTWAVE RIDGING OVER THE SOUTHERN PLAINS. THIS SHOULD PROVIDE MAINLY DRY WEATHER THROUGH AT LEAST MONDAY. RAIN CHANCES WILL INCREASE AGAIN BY MID WEEK AS A FRONT APPROACHES THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 74 52 71 / 20 20 0 0 HOBART OK 62 77 55 72 / 30 30 10 10 WICHITA FALLS TX 65 80 58 77 / 10 20 10 10 GAGE OK 59 74 52 70 / 40 30 20 30 PONCA CITY OK 54 73 48 69 / 10 10 0 0 DURANT OK 62 81 54 76 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CDT WED SEP 30 2015 OKZ004>048-050>052-TXZ083>090-011715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1210 PM CDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT MAINLY ACROSS PORTIONS OF WESTERN AND NORTHWESTERN OKLAHOMA. GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY STORM THAT MANAGES TO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTHERN OKLAHOMA EARLY THURSDAY. RAIN CHANCES WILL THEN INCREASE LATE FRIDAY THROUGH SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY SUNDAY MORNING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601250, 601251, 601252, 601253, 601254, 601255, 601256, 601257.